SJS (Stevens Johnson Syndrome): Please be aware

LaurieLovesLearning
LaurieLovesLearning ModeratorManitoba, Canada šŸ zone 3, PrairiesPosts: 4,636 admin

I only heard about this this past week. Any medication, even over the counter, can cause this type of allergic reaction. It is fatal if not caught early.

So very scary to burn from the inside out...and just to think that some info sheets say side effects could include rash...they just don't say what that rash might be. šŸ˜ž

I know that meds are highly concentrated & processed, but I was wondering if anyone has ever heard of this reaction from herbs, which are generally thought of as more gentle?

Comments

  • dipat2005
    dipat2005 Posts: 612 āœ­āœ­āœ­āœ­

    @LaurieLovesLearning I have never heard of this disease. Thank you for posting the link. I am a retired LPN and try to stay up on medical problems.

  • karenjanicki
    karenjanicki Posts: 874 āœ­āœ­āœ­āœ­

    I have never heard of that. It doesn't sound like something thats very common is it? I do not think that you need to worry about such a thing with herbs. Now some plants are poisonous so those must be identified and avoided but as far as common herbs I don't think so. You could have an allergic reaction to some so research is important.

  • LaurieLovesLearning
    LaurieLovesLearning Moderator Manitoba, Canada šŸ zone 3, PrairiesPosts: 4,636 admin

    @karenjanicki I don't think that it's common, but if you develop a rash as a reaction to a med, this shows that it just isn't something to ignore, but instead, to monitor.

    I also knew of a lady who developed a rash on her chest area. She didn't tell anyone. It ended up being a sign of cancer and by the time anyone found out, it was too advanced.

    Most rashes are nothing to worry about, but just the same, it pays to not ignore reactions & symptoms.

  • Karon
    Karon Posts: 8 āœ­āœ­āœ­

    I knew someone 25ish years ago that got diagnosed with SJS and survived but had severe lingering effects.

    It's probably more common than we might think. I suspect for the most part only those that don't clear up get the official SJS diagnosis the rest get a diagnosis of 'blisters/rash' or 'adverse drug reaction'.

  • vickeym
    vickeym Posts: 943 āœ­āœ­āœ­āœ­

    I had never heard of this either, but I can imagine it has been missed or misdiagnosed many times.

  • water2world
    water2world Sherry Jochen Sevierville, TNPosts: 507 āœ­āœ­āœ­

    I have never heard of this, but have always be cautious whenever a rash appears!

It is health that is real wealth and not pieces of gold and silver.

-Mahatma Gandhi